MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 10/31/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh ¿ composix (device #2).An emdr was submitted previously for bard/davol mesh ¿ composix kugel (device #1; mdr number - 1213643-2019-01020 on 21-feb-2019).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch and composite mesh (composix) on (b)(6) 2007 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2010.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.The date of implant for composite mesh will be considered as (b)(6) 2012, since the initial legal claim identified the implant date for the composix kugel hernia patch as (b)(6) 2007.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name, 510(k) and sex root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device #2).An supplemental emdr was submitted for bard/davol mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch and composite mesh (composix) on (b)(6) 2007 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2010.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: the date of implant for composite mesh will be considered as (b)(6) 2012, since the initial legal claim identified the implant date for the composix kugel hernia patch as (b)(6) 2007.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of composix kugel (device #1).Per op notes, "a composix kugel (device #1) was placed and sutured." (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia, pain thereby underwent laparoscopic repair.Per op notes, "adhesions were reduced and a primary repair was done." (b)(6) 2011 - patient was diagnosed with recurrent ventral hernia and small bowel obstruction thereby underwent open repair.Per op notes, "two small bowel loops stuck to the underside of the edge of the mesh (device #1) were carefully freed.Adhesions were lysed." (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #2).Per op notes, "lysis of adhesions was performed and a composix l/p mesh (device #2) was placed and sutured." (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with explant of meshes (device #1 & #2).Per op notes, "the mesh (device #1 & #2) was excised, and adhesions were taken down.A primary repair was done.".

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10391508
Report Number1213643-2020-07285
Device Sequence Number14357380
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(17)161128(10)HUVK1207
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Catalogue Number0134810
Device Lot NumberHUVK1207
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient Weight134 KG